Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this special weather statement at Oct 27, 2021, 4:22 AM CDT for 4 counties in Texas. It was in force for 53 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 27, 2021, 4:22 AM CDT (09:22 UTC)
- Expired
- Oct 27, 2021, 5:15 AM CDT
- In force
- 53 min
- Issued by
- NWS Austin/San Antonio, TX
- Hail
- 0.50 in
- Wind
- 55
Counties Blanco County, TX, Comal County, TX, Hays County, TX, Travis County, TX
The radar
The Austin/San Antonio radar (KEWX), 60 km from the middle of the area, began a volume at 09:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 27, 4:55 AM CDT | TSTM WND DMG | 6 S Jollyville, TX | SEVERAL LARGE TREE BRANCH DOWN AND MINOR ROOF DAMAGE. |
| Oct 27, 5:00 AM CDT | TSTM WND DMG | 2 Sw Wells Branch, TX | LARGE TREE UPROOTED NEAR NORTH SHIELDS DRIVE AND KELLIES FARM LANE. |
| Oct 27, 5:00 AM CDT | TSTM WND DMG | 6 S Wells Branch, TX | PICTURES SHARED VIA SOCIAL MEDIA OF A LARGE 10-12 INCH DIAMETER TREE BRANCH DOWN NEAR NEWPORT AVENUE IN AUSTIN. TIME ESTIMATED VIA RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 9.4 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 815 J/kg
- Mixed-layer CIN
- -156 J/kg
- Mixed-layer LCL
- 2315 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 267 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted.
523
WWUS84 KEWX 270922
SPSEWX
Special Weather Statement
National Weather Service Austin/San Antonio TX
422 AM CDT Wed Oct 27 2021
TXZ172-189>192-206-271015-
Comal TX-Blanco TX-Hays TX-Kendall TX-Burnet TX-Travis TX-
422 AM CDT Wed Oct 27 2021
...Strong thunderstorms will impact portions of Hays, Travis, Blanco,
northeastern Kendall, south central Burnet and central Comal Counties
through 515 AM CDT...
At 422 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Lago Vista to near Blanco to near
Kendalia. Movement was east at 40 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Austin, New Braunfels, Cedar Park, San Marcos, Pflugerville, Kyle,
Buda, Marble Falls, Dripping Springs, Wimberley, Blanco, Round
Mountain, Tanglewood Forest, Austin Bergstrom Int Airport, Canyon
Lake Dam, Anderson Mill, Canyon Lake, Lakeway, Manor and Lago Vista.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
south central Texas.
&&
LAT...LON 3049 9785 3043 9778 3045 9773 3038 9746
2990 9789 2972 9816 2997 9875 3014 9862
3014 9859 3018 9859 3059 9823
TIME...MOT...LOC 0922Z 291DEG 35KT 3047 9806 3010 9839 2994 9860
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
$$
MOWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Oct 27, 4:15 AM CDT, 7 minutes earlier.
Area forecast discussion, Oct 27, 4:15 AM CDT, 7 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 415 AM CDT Wed Oct 27 2021 .UPDATE... As was mentioned in the earlier AFD, we have seen new storm formation south of the advancing dryline/cold front in an area of weakening CIN. Radar estimates have severe winds with this cell over Medina/Bandera County. After coordination with SPC, we have expanded the severe thunderstorm watch for much of the CWA east of the current line. && .PREV DISCUSSION... /ISSUED 202 AM CDT Wed Oct 27 2021/ SHORT TERM (Today through Thursday)... The upper level trough axis is currently moving east of the Rockies with its associated surface low moving through Oklahoma at the present time. To the south of the surface low, a dryline is extending south through West-Central Texas and should be entering Val Verde County shortly. There is a cold front to the northwest of the dryline and this front should eventually overtake the dryline later this morning. So far, convection has remained northwest of our CWA, but the current line of showers and storms extends from near Sonora northeast to near Comanche. This line is moving to the southeast around 30 to 40 mph. The expected movement brings the line to the Edwards Plateau and northern Hill Country around 3 AM and into the I35 corridor around 5 AM and through the eastern counties by 8-9 AM. Overall the convective environment is being degraded by a decent amount of CIN per the latest SPC mesoanalysis. However, models are showing this CAP quickly eroding by 4 AM as the upper support and low-level focus arrives to the area. The latest runs of the HRRR are showing some additional development south of the current line in this sweet spot of eroding CIN. In the short-term, the bulk of the severe threat will remain in the northern CWA in closer proximity to the path of the current convection and SPC has issued a Severe Thunderstorm Watch for Llano, Burnet, and Williamson County. However, there is a chance for a local extension southwards for additional counties if the line shows the threat for severe storm development later tonight. The main hazards from any severe convection will be damaging winds and maybe some hail. The tornado threat is very low but non-zero. Behind the convection today, dry air and windy conditions will filter into the region. The strongest winds and driest air will be west of a Rocksprings to Pearsall line and will continue with the Red Flag Warning and Wind Advisory for these locations. There may be a chance that the Wind Advisory will need to be expanded east later this morning, but will wait for some observations to come in to make that call. Highs today behind the front will top out in the middle 70s in the Hill Country and the upper 70s to lower 80s elsewhere. With weakening winds tonight and mostly clear skies, lows will be in the 40s and 50s. For tomorrow, dry conditions will continue with highs in the middle 70s to lower 80s. Low humidity and breezy winds will likely create elevated fire weather conditions across most of the area. LONG TERM (Thursday Night through Tuesday)... Breezy, cool & dry conditions continue Thursday night into Friday after the departed upper low broadens and becomes temporarily blocked by a downstream upper ridge. Pressure gradients relax late Friday, and the coolest min temps of the next week should follow for Saturday morning. Mostly clear and mild conditions persist into early Monday as a flat and broad zonal pattern develops aloft. The GFS develops a ripple in the flow for late Monday with a weak front generating light showers over Central TX. This pattern shift is out ahead of the ECM/CMC models and is based on a broader upper low position well to the north over Canada. Thus will side with guidance blends and the ECM/CMC which keep the pattern north of the area through early Tuesday. The overall trend for the middle to latter part of next week seems to favor a weak front and a cool overrunning pattern, but the timing of the front is in poor confidence based on the broad zonal pattern the influencing weather feature to push the front being located so far away from TX. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 76 55 76 52 73 / 60 0 0 0 0 Austin Bergstrom Intl Airport 78 51 77 50 74 / 60 0 0 0 0 New Braunfels Muni Airport 81 51 79 49 76 / 30 0 0 0 0 Burnet Muni Airport 74 51 74 49 72 / 30 0 0 0 0 Del Rio Intl Airport 82 54 83 52 82 / 0 0 0 0 0 Georgetown Muni Airport 76 52 74 50 72 / 60 0 0 0 0 Hondo Muni Airport 81 49 82 49 80 / - 0 0 0 0 San Marcos Muni Airport 79 51 77 48 74 / 50 0 0 0 0 La Grange - Fayette Regional 81 54 78 50 74 / 100 0 0 0 0 San Antonio Intl Airport 79 54 78 52 75 / 20 0 0 0 0 Stinson Muni Airport 83 55 81 53 79 / 20 0 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 10 AM this morning to 7 PM CDT this evening for Dimmit-Edwards-Frio-Kinney-Maverick-Uvalde-Val Verde-Zavala. Wind Advisory from 11 AM this morning to 5 PM CDT this afternoon for Dimmit-Edwards-Frio-Kinney-Maverick-Uvalde-Val Verde-Zavala. && Short-Term/Aviation...Hampshire Long-Term...Oaks
Hazardous weather outlook, Oct 27, 2:39 AM CDT, 1 hour 43 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 239 AM CDT Wed Oct 27 2021 TXZ171>173-183>194-202>209-217>225-228-281200- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 239 AM CDT Wed Oct 27 2021 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today and Tonight. A Marginal to Slight Risk of strong to severe storms will continue through 10AM Wednesday as storms exit from west to east. Damaging winds will be the primary threat. There is also an isolated threat for large hail or a tornado or two east of the I-35 corridor prior to 10AM. Northwest winds of 20-30 mph with gusts to 40 mph will filter in behind the storms. Along with the strong winds, low relative humidities will drop to between 15 and 20 percent, resulting in Critical fire weather conditions for areas along and west of a line from Rocksprings to Pearsall. A Red Flag Warning is in effect for these areas from 10 AM to 7 PM Wednesday and a Wind Advisory is in effect from 11AM to 5PM. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Elevated fire weather conditions are possible once again Thursday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report severe weather to local law enforcement or the National Weather Service.
In the hours before
Special weather statement, Oct 27, 3:41 AM CDT, 41 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
341 AM CDT Wed Oct 27 2021
TXZ185>187-203-204-270945-
Uvalde TX-Kerr TX-Medina TX-Real TX-Bandera TX-
341 AM CDT Wed Oct 27 2021
...A strong thunderstorm will impact portions of northwestern Medina,
western Bandera, south central Kerr, northeastern Uvalde and southern
Real Counties through 445 AM CDT...
At 341 AM CDT, Doppler radar was tracking a strong thunderstorm over
Reagan Wells, or 15 miles south of Leakey, moving east at 40 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Medina, Leakey, Vanderpool, Tarpley, Tuff, Garner State Park, Rio
Frio, Reagan Wells, Utopia, Concan, Hill Country State Natural Area
and Lost Maples State Natural Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2931 9995 2975 9996 2997 9922 2952 9918
TIME...MOT...LOC 0841Z 251DEG 37KT 2951 9985
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
MOSpecial weather statement, Oct 27, 4:03 AM CDT, 19 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
403 AM CDT Wed Oct 27 2021
TXZ171>173-190-192-271000-
Blanco TX-Williamson TX-Llano TX-Burnet TX-Travis TX-
403 AM CDT Wed Oct 27 2021
...Strong thunderstorms will impact portions of western Williamson,
northwestern Travis, north central Blanco, southeastern Llano and
Burnet Counties through 500 AM CDT...
At 402 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Lampasas to near Marble Falls. Movement
was east at 45 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Round Rock, Cedar Park, Georgetown, Burnet, Marble Falls, Bertram,
Round Mountain, Serenada, Leander, Lago Vista, Granite Shoals,
Horseshoe Bay, Meadowlakes, Liberty Hill, Jarrell, Florence, Highland
Haven, Inks Lake State Park, Georgetown Dam and Watson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
south central Texas.
&&
LAT...LON 3091 9783 3086 9761 3052 9772 3045 9846
3103 9828 3103 9791
TIME...MOT...LOC 0902Z 257DEG 37KT 3105 9813 3061 9827
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
MOSpecial weather statement, Oct 27, 4:22 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
422 AM CDT Wed Oct 27 2021
TXZ172-189>192-206-271015-
Comal TX-Blanco TX-Hays TX-Kendall TX-Burnet TX-Travis TX-
422 AM CDT Wed Oct 27 2021
...Strong thunderstorms will impact portions of Hays, Travis, Blanco,
northeastern Kendall, south central Burnet and central Comal Counties
through 515 AM CDT...
At 422 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Lago Vista to near Blanco to near
Kendalia. Movement was east at 40 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Austin, New Braunfels, Cedar Park, San Marcos, Pflugerville, Kyle,
Buda, Marble Falls, Dripping Springs, Wimberley, Blanco, Round
Mountain, Tanglewood Forest, Austin Bergstrom Int Airport, Canyon
Lake Dam, Anderson Mill, Canyon Lake, Lakeway, Manor and Lago Vista.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
south central Texas.
&&
LAT...LON 3049 9785 3043 9778 3045 9773 3038 9746
2990 9789 2972 9816 2997 9875 3014 9862
3014 9859 3018 9859 3059 9823
TIME...MOT...LOC 0922Z 291DEG 35KT 3047 9806 3010 9839 2994 9860
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
MOThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 27, 3:41 AM CDT | Special Weather Statement | EWX | Bandera | 64 min |
| Oct 27, 4:03 AM CDT | Special Weather Statement | EWX | Burnet | 57 min |
| Oct 27, 4:05 AM CDT | Severe Thunderstorm Warning | EWX | Bandera, Kendall, Kerr, Medina, Uvalde | 40 min |
| Oct 27, 4:08 AM CDT | Severe Thunderstorm Warning | EWX | Bandera, Kendall, Kerr, Medina, Real, Uvalde | 52 min |
| Oct 27, 4:41 AM CDT | Special Weather Statement | EWX | Williamson | 49 min |
| Oct 27, 4:50 AM CDT | Severe Thunderstorm Warning | EWX | Bexar, Blanco, Comal, Hays, Kendall | 55 min |
| Oct 27, 5:00 AM CDT | Special Weather Statement | EWX | Bexar | 45 min |
| Oct 27, 5:08 AM CDT | Special Weather Statement | EWX | Bastrop, Caldwell, Guadalupe, Travis | 52 min |
| Oct 27, 5:31 AM CDT | Special Weather Statement | EWX | Bastrop, Lee | 59 min |
| Oct 27, 5:49 AM CDT | Special Weather Statement | EWX | Bexar, Guadalupe | 41 min |
| Oct 27, 6:02 AM CDT | Special Weather Statement | EWX | Bastrop, Caldwell | 58 min |
| Oct 27, 6:18 AM CDT | Special Weather Statement | EWX | Gonzales, Guadalupe, Wilson | 57 min |
| Oct 27, 6:43 AM CDT | Special Weather Statement | EWX | Fayette, Gonzales, Lavaca | 62 min |
| Oct 27, 7:45 AM CDT | Special Weather Statement | EWX | DeWitt, Karnes, Lavaca | 30 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.